Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 9, NWS Marquette, MI

July 11, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Jul 11, 2007, 4:00 AM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2007, 4:00 AM EDT (08:00 UTC)
Expired
Jul 11, 2007, 9:00 AM EDT
In force
5 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 110800
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
400 AM EDT WED JUL 11 2007

...WINDS DIMINISHING ACROSS WESTERN UPPER MICHIGAN...

.STRONG LOW PRESSURE OVER NORTHEAST ONTARIO CONTINUES TO MOVE AWAY
FROM UPPER MICHIGAN...ALLOWING WINDS TO DIMINISH. EXPECT WINDS TO
CONTINUE TO DIMINISH TODAY.

MIZ001-003-111300-
/O.CAN.KMQT.HW.W.0001.000000T0000Z-070711T1300Z/
/O.NEW.KMQT.WI.Y.0009.070711T0800Z-070711T1300Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
400 AM EDT WED JUL 11 2007

...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS LOWERED THE HIGH
WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM
EDT THIS MORNING. 

EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TO DIMINISH
TO 15 TO 25 MPH BY LATE MORNING. GUSTS UP TO 35 MPH COULD PERSIST
INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MIZ002-009-110900-
/O.CAN.KMQT.WI.Y.0008.000000T0000Z-070711T1300Z/
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
400 AM EDT WED JUL 11 2007 /300 AM CDT WED JUL 11 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE WIND
ADVISORY. 

EXPECT WEST WINDS OF 10 TO 20 MPH...WITH GUSTS UP TO 35 MPH ALONG
THE SHORELINE...TO PERSIST THROUGH THE MORNING BEFORE DIMINISHING
THIS AFTERNOON.

$$

AJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Jul 11, 1:20 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 11, 1:20 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
120 AM EDT WED JUL 11 2007

.SYNOPSIS
WV IMAGERY AND RUC ANALYSIS INDICATED A VIGOROUS WELL-DEFINED
MID/UPPER LEVEL LOW BETWEEN KINL AND CYQT(THUNDER BAY). AT THE
SFC(20Z)...A 995 MB LOW WAS LOCATED OVER WRN LAKE SUPERIOR BTWN
KCMX/CYQT. A COLD FRONT EXTENDED TO THE SOUTH FROM TO NEAR KIMT. A
BKN LINE OF STRONG/SVR TSTMS CONTINUED TO SPREAD QUICKLY EASTWARD
THROUGH THE ERN CWA ALONG AND AHEAD OF A PRE-FRONTAL TROF. A STRONG
WSW-ENE ORIENTED ISALLOBARIC GRADIENT BEHIND THE COLD FRONT
SUPPORTED WRLY WIND GUSTS IN THE 40-48 KT RANGE OVER W UPPER MI WITH
THE STRONGER WINDS IN THE FAVORED HIGHER TERRAIN OF THE KEWEENAW.
WINDS FARTHER S OVER NW WI FROM KHYR/KLNL/KRHI/KEGV HAD GUSTS MAINLY
IN THE 30-38KT RANGE.

.SHORT TERM(TONIGHT AND WEDNESDAY)
MAIN FCST CONCERNS ARE TSRA TRENDS ALONG WITH WINDS.

RADAR TRENDS SUGGEST THAT THE LINE OF TSRA WILL MOVE OUT OF THE CWA
BY 00Z. WRAP-AROUND MOISTURE/-SHRA CLOSER TO THE MID LEVEL LOW WILL
START TO SAG SOUTHEASTWARD LATER THIS EVENING AND OVERNIGHT WITH THE
HIGHEST POPS OVER THE NW. THE NAM SUGGESTS THAT A SECONDARY PRES
RISE/FALL ISALLOBARIC WIND MAX WILL MOVE THROUGH THE WEST BY LATE
THIS EVENING. WITH 925 WINDS INTO THE 50-55 KT RANGE AND CONTINUED
CAA...EXPECT ENOUGH MIXING TO BRING DOWN WIND GUSTS IN THE 40-45 KT
RANGE OVER MUCH OF THE WEST WITH SOME GUSTS AOA 50 KT OVER THE
KEWEENAW. SO...A HIGH WIND WARNING WAS ISSUED FOR HOUGHTON/KEWEENAW
COUNTIES AND A WIND ADVY FOR GOGEBIC AND ONTONAGON COUNTIES.
GUSTY WINDS ARE EXPECTED OVER MUCH OF THE REST OF THE CWA BUT GUST
SHOULD REMAIN GENERALLY BLO 40 KT. AS THE PRES GRADIENT WEAKENS LATE
TONIGHT WITH THE LOW PRES LIFTING INTO NRN ONTARIO...EXPECT THE
WINDS TO SLACKEN OFF.

SOME LEFTOVER -SHRA OVER THE NE CWA IN THE MORNING SHOULD END BY
LATE MORNING...PER NAM/HIGH RES WRF. HOWEVER...ANOTHER
SHORTWAVE...CURRENTLY OVER THE NW CORNER OF MANITOBA...WILL MOVE IN
BY AFTERNOON. STEEP MID LEVEL LAPSE RATES NEAR 7 C/KM AS A -22C 500
MB COLD POOL MOVES IN ALONG WITH UPPER LEVEL DIV NEAR THE LEFT EXIT
OF THE 300 MB JET SHOULD SUPPORT SCT INLAND SHRA/TSRA.

LONG TERM (WED NIGHT THROUGH NEXT TUE)...
KEEPING WITH PERSISTENCE FORECAST WITH UPPER LOW IN VCNTY. DESPITE
CHILLY H85 TEMPS FOR JULY...STEEP LAPSE RATES (THANKS TO H5 TEMPS
BLO -15C) ON PERIPHERY OF THE UPPER LOW ALONG WITH ANY SHORTWAVE AND
POCKET OF DEEP MOISTURE WILL ENHANCE CONVECTIVE ACTIVITY...MAXIMIZED
DURING PEAK HEATING OF AFTN. COUPLE OF AGREED UPON SHORTWAVE MAY
MAXIMIZE THUNDERSTORM COVERAGE THU AFTN AND AGAIN SAT. TEMPS REMAIN
BLO NORMAL UNDER INFLUENCE OF UNSEASONABLY COOL THERMAL TROUGH. HPC
SHOWING WARMER TEMPS WITH WARM FRONT LIFTING TOWARD REGION LATE IN
THE PERIOD. TEMPS SHOULD RISE TOWARD NORMAL BUT NOT SURE IF WARM
FRONT WILL MAKE IT FAR ENOUGH NORTH...SO WILL NOT GO TOO WARM AT
THIS POINT.

&&

.AVIATION (06Z TAFS)...
COLD FRONT CONTINUES TO MOVE ACROSS THE AREA AND WILL BRING GUSTY
WINDS BEHIND IT AT BOTH SITES WHICH WILL LAST THROUGH THE NIGHT. VFR
CONDITIONS WILL THEN CONTINUE FOR A WHILE. THERE ARE SOME MVFR CIGS
IN NORTHERN MN THAT WILL TRY TO WORK ACROSS LAKE SUPERIOR TONIGHT.
THEREFORE...I WILL FORECAST THEM FOR KCMX. KSAW WILL HAVE A HARDER
TIME GETTING MVFR CIGS AS WEST WIND DOWNSLOPE AND WILL KEEP CIGS VFR
THERE. WINDS WILL CONTINUE TO REMAIN GUSTY THROUGH 06Z THU AT KCMX.
CIGS WILL GO BACK TO VFR LATER TODAY.

&&

.MARINE...
WRLY GALES WILL SPREAD FROM THE WEST ACROSS THE REST OF LAKE
SUPERIOR AS THE LOW PRES AND COLD FRONT MOVES QUICKLY TO THE EAST.
DECENT MIXING WILL PUSH WAVE HEIGHTS INTO THE 10-14 FT RANGE OVER
THE CNTRL AND EAST BY LATE TONIGHT INTO EARLY WED. THE WINDS AND
WAVES WILL SLACKEN/SUBSIDE WED AS THE LOW MOVES TO JAMES BAY.
HOWEVER...UNSEASONABLY STIFF W TO NW WINDS WILL CONTINUE INTO FRI.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING MIZ001-003 TO 9 AM EDT WED.
WIND ADVISORY MIZ002-009 TO 9 AM EDT WED.
GALE WARNING LAKE SUPERIOR.

&&

SHORT TERM/MARINE...JLB
LONG TERM...JLA
AVIATION...DLG
Hazardous weather outlook, Jul 10, 6:01 PM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
601 PM EDT TUE JUL 10 2007

MIZ004>007-010>014-084-085-111200-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
601 PM EDT TUE JUL 10 2007 /501 PM CDT TUE JUL 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL UPPER MICHIGAN
THIS EVENING. A FEW STORMS COULD CONTAIN PEA SIZED HAIL AND WIND
GUSTS TO 50 MPH.

A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA THIS EVENING
WITH WIND GUSTS UP TO 45 MPH POSSIBLE THROUGH 11 PM EDT. THE WIND
WILL BE OUT OF THE WEST ONCE THE COLD FRONT HAS PASSED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND AGAIN
FRIDAY NIGHT AND SATURDAY AND SUNDAY THROUGH TUESDAY. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MIZ001>003-009-111200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
601 PM EDT TUE JUL 10 2007 /501 PM CDT TUE JUL 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

WEST WINDS OF 20 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE
OVERNIGHT. SEE THE LATEST WIND ADVISORY AND HIGH WIND WARNING
STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND AGAIN
FRIDAY NIGHT AND SATURDAY AND SUNDAY THROUGH TUESDAY. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY REPORTS OF WIND
DAMAGE WOULD BE APPRECIATED.

LSZ221-241>248-263-264-111200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
601 PM EDT TUE JUL 10 2007 /501 PM CDT TUE JUL 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS EVENING OVER EASTERN
LAKE SUPERIOR. WEST GALES TO 35 KNOTS WILL CONTINUE ACROSS ALL OF
LAKE SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST GALES TO 35 KNOTS WILL CONTINUE ACROSS ALL OF LAKE SUPERIOR
WEDNESDAY MORNING AND ACROSS EASTERN LAKE SUPERIOR THROUGH EARLY
WEDNESDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND A
SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-111200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
601 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND AGAIN
FRIDAY NIGHT AND SATURDAY AND SUNDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MICHELS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:41 PM EDTMarine Weather StatementMQT79 min
Jul 11, 7:27 PM EDTMarine Weather StatementMQT48 min

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.